On t-reductions of ideals in pullbacks

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


Let R be an integral domain and I a nonzero ideal of R. An ideal J ⊆ I is a t-reduction of I if (JIn)t = (In+1)t for some positive integer n; and I is t-basic if it has no t-reduction other than the trivial ones. This paper investigates t-reductions of ideals in pullback constructions of type □. Section 2 examines the correlation between the notions of reduction and t-reduction in pseudo-valuation domains. Section 3 solves an open problem on whether the finite t-basic and υ-basic ideal properties are distinct. We prove that these two notions coincide in any arbitrary domain. Section 4 features the main result, which establishes the transfer of the finite t-basic ideal property to pullbacks in line with the result in Fontana-Gabelli, 1996, on PυMDs and the result in Gabelli-Houston, 1997, on υ-domains. This allows us to enrich the literature with new families of examples, which put the class of domains subject to the finite t-basic ideal property strictly between the two classes of υ-domains and integrally closed domains.

Original languageEnglish
Pages (from-to)875-889
Number of pages15
JournalNew York Journal of Mathematics
StatePublished - 2016

Bibliographical note

Publisher Copyright:
© 2016, University at Albany. All rights reserved.


  • Basic ideal
  • Integrally closed domain
  • Pseudo-valuation domain
  • Pullback
  • PυMD
  • Reduction of an ideal
  • t-basic ideal
  • t-operation
  • t-reduction of an ideal
  • υ-domain

ASJC Scopus subject areas

  • Mathematics (all)


Dive into the research topics of 'On t-reductions of ideals in pullbacks'. Together they form a unique fingerprint.

Cite this